Alert archive / Oregon / Gale Warnings in 2010

Gale Warning 23, NWS Medford, OR

April 3, 2010

NWS Medford, OR issued this gale warning at Apr 3, 2010, 2:56 AM PDT. It took effect at Apr 4, 2010, 5:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 2:56 AM PDT (09:56 UTC)
In effect from
Apr 4, 2010, 5:00 AM PDT
Expired
Apr 4, 2010, 3:53 PM PDT
In force
11 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 2, 8:15 PM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 2, 8:15 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
815 PM PDT FRI APR 2 2010

.UPDATE...WINDS HAVE EASED BELOW CRITERIA ACROSS SOUTH-CENTRAL
OREGON AND NORTHEAST CALIFORNIA SO WE ARE LETTING THE HEADLINES
EXPIRE AS SCHEDULED. COLDEST UPPER LEVEL TEMPS ARE PUSHING THROUGH
WESTERN OREGON AT THIS TIME WITH -34C AND -32C OBSERVED AT 500
MILLIBARS AT SALEM AND MEDFORD RESPECTIVELY AT 00Z. 00Z MODELS
DON'T INDICATE IT'LL GET MUCH COLDER THAN THAT. ISOLATED
THUNDERSTORMS OBSERVED THIS EVENING ACROSS COOS COUNTY SHOULD END
AS THE COLD POOL LIFTS OFF TO THE NORTH THROUGH THE LATE EVENING.
GRIDS WERE ADJUSTED A BIT TO TWEAK POPS AND WEATHER AND QPF PER
CURRENT OBSERVED TRENDS AND NEW 00Z MODEL DATA BUT NO MAJOR
REVISIONS. POTENTIAL HIGH SURF WARNING CONDITIONS AT THE COAST
DEVELOPING THIS EVENING...ITS ON THE CUSP AS OF 8 PM BUT AWAITING
ANOTHER OBSERVATION BEFORE POTENTIALLY UPGRADING THE ADVISORY.
WAVE MODEL GUIDANCE INDICATES WARNING CONDITIONS BUT WARY OF THE
NUMBERS AS THE GUIDANCE HAS A BAD HABIT LATELY OF OVERDOING IT.
SNOW SHOWERS TO CONTINUE IN THE CASCADES AND SISKIYOUS TONIGHT WITH
ADDITIONAL ACCUMULATION OF 3-6 INCHES LOOKING REASONABLE...HIGHEST
IN THE CRATER LAKE REGION. LOWER ELEVATIONS MAY SEE SOME MINOR
ACCUMULATION IN SNOW SHOWERS IN THE OVERNIGHT. STAVISH

&&

.AVIATION...MTNS OBSCURED WITH CONDITIONS WEST OF THE CASCADES
HOVERING JUST ABOVE MVFR LEVELS. INLAND FROM THE COAST...EXPECT
THAT CLOUD BASES WILL FILL IN TO WIDESPREAD MVFR WITH LOCAL IFR
OVERNIGHT. EAST OF THE CASCADES AREAS OF MVFR THIS EVENING SHOULD
THIN OUT TO MAINLY VFR IN THE OVERNIGHT. WINDS EASING INTO
SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 259 PM PDT FRI APR 2 2010/

SHORT TERM...THROUGH MONDAY...SATURDAY: WITH COLD -28C TO -31C
500 HPA TEMPERATURES HANGING AROUND THE AREA AND A WEAK UPPER
LEVEL SHORTWAVE MOVING THROUGH THE AREA SATURDAY EVENING...HAVE
INCREASED POPS A BIT WITH AN UNSETTLED WEATHER PATTERN CONTINUING.

SUNDAY: A MORE SIGNIFICANT UPPER LEVEL LOW COMES MOVES OUT OF THE
GULF OF ALASKA AND TOWARDS THE AREA BY THE SECOND HALF OF THE
WEEKEND. MOST OF THE JET DYNAMICS LOOK TO REMAIN WELL SOUTH INTO
CALIFORNIA. DESPITE THIS...THIS SYSTEM WILL PROBABLY GENERATE MORE
HAZARDS IN THE FUTURE. MODELS DO INDICATE UPSLOPE FLOW ACROSS
NORTHERN CALIFORNIA SO THIS COULD RESULT IN MORE WINTRY WEATHER
FOR THIS AREA. WIND PROFILES LOOK WEAKER THAN TODAYS FRONT SO IT
PROBABLY WILL NOT BE A STRONG AS THE CURRENT FRONT MOVING THROUGH.

MONDAY: SIMILAR TO SATURDAY POST FRONTAL CONDITIONS ARE EXPECTED
MONDAY WITH AN UNSETTLED AND SHOWERY PATTERN REMAIN OVER THE AREA.
SUGDEN.

LONG TERM...MONDAY THROUGH NEXT FRIDAY...UPPER LEVEL RIDGING WILL
DOMINATE THE FORECAST TUESDAY WITH DRIER CONDITIONS EXPECTED. THE
12Z GFS INDICATES ANOTHER FROPA WEDNESDAY HOWEVER THE 12Z ECMWF IS
WEAKER AND DRIER WITH THE FRONTAL BOUNDARY. AS A RESULT...DID NOT
MAKE TOO MANY SIGNIFICANT CHANGES IN THE EXTENDED DUE TO LACK OF
CONFIDENCE IN A PARTICULAR MODEL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 11 PM PDT SATURDAY FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET
     FOR ORZ025.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
     SUNDAY EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR
     PZZ350-356-370-376.
Hazardous weather outlook, Apr 2, 11:15 PM PDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1115 PM PDT FRI APR 2 2010

ORZ021-040615-
SOUTH CENTRAL OREGON COAST-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

HIGH SURF WARNING IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH SURF WARNING IN EFFECT UNTIL 5 PM SATURDAY. SEE COASTAL HAZARD
MESSAGE FOR DETAILS.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

ORZ025-027-028-040615-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

SNOW ADVISORY IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-040615-
CURRY COUNTY COAST-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH SURF ADVISORY IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 2, 11:49 PM PDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1149 PM PDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     SNOW             1 SSW OBRIEN            42.06N 123.71W
04/02/2010  M0.5 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            0.5 INCHES SNOW PAST HOUR. 1.5 INCHES RAIN PAST 24 HOURS.

&&

KEENE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:16 PM PDTHigh Surf WarningMFRCoos, Curry, Douglas19 hr
Apr 2, 9:25 PM PDTSmall Craft Advisory for WindsMFR6 hr
Apr 3, 2:16 AM PDTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine3 days
Apr 3, 2:56 AM PDTHazardous Seas WarningMFR68 hr
Apr 3, 2:56 AM PDTSmall Craft Advisory for WindsMFR26 hr
Apr 3, 4:02 PM PDTHigh Surf AdvisoryMFRCoos, Curry, Douglas47 hr
Apr 3, 2:14 AM PDTWind AdvisoryMFRSiskiyou20 hr

Nearby

Gale Warnings in Oregon, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.